ETHICON INC. SFXSPI MCL+ UNI UD 24IN 3-0 SA PS-1 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B103 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/31/2025 h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: it was reported "that the suture device, sxmp1b103, was "peeling apart" at the barbs", could you please provide more details? o it was described to me by the surgeon as peeling into strips starting at a barb, and running longitudinally along the strand.This was observed at several of the barbs.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no what tissue was being sutured when the event occurred? skin was additional dissection required in other organs/tissues other than the target tissue? none was there any change in the patient¿s post operative care due to the prolonged procedure? no device return status.Please document the shipment tracking number: will return tomorrow, 1/16/2025.The tracking number will be noted when shipped please provide the source or name of person providing answers to follow-up questions: (b)(6), via dr (b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a plastic surgery procedure on an unknown date and barbed suture was used.It was that the suture device was "peeling apart" at the barbs.The surgeon experienced this issue on all examples of that code that were opened for the case.He opened a new box with a different lot than what was on the suture cart in the room and finished the case without issue.The acct requested that all opened boxes of that code that were on the cart be returned.The actual sutures being used on the patient were not retained.19 individual eaches will be returned from 2 different lots.The procedure was delayed by five minutes.The procedure was completed successfully with no adverse consequences for the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/14/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.The following information was requested: product code sxmp1b103; lot# 101mhk.Please clarify if the additional device belong to this complaint? if yes, did a device malfunction occur during the same procedure? if not, please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.If the device was not reported before, please provide more details of device malfunction.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.H3 investigational summary: the product was returned to ethicon for evaluation.Three empty foil packets that pertain to product code sxmp1b103 were received for analysis.The visual assessment of the product noted that since the sutures and needles were not returned, the event described could not be confirmed.If additional information becomes available, the investigation will be updated accordingly.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One open box with sixteen unopened samples was received for analysis.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to breakage suture were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.